Alert archive / California / Red Flag Warnings in 2013
Red Flag Warning 1, NWS Reno, NV
NWS Reno, NV issued this red flag warning at Jun 9, 2013, 5:03 AM PDT for 6 counties in California. It took effect at Jun 9, 2013, 12:00 PM PDT. It was in force for 15 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 9, 2013, 5:03 AM PDT (12:03 UTC)
- In effect from
- Jun 9, 2013, 12:00 PM PDT
- Expired
- Jun 10, 2013, 3:00 AM PDT
- In force
- 15 hr
- Issued by
- NWS Reno, NV
Counties El Dorado County, CA, Lassen County, CA, Nevada County, CA, Placer County, CA, Plumas County, CA, Sierra County, CA
The radar
The Beale AFB radar (KBBX), 84 km from the middle of the area, began a volume at 12:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 5:00 PM PDT | HAIL 0.88 | 2 W Eagle Lake, CA | ALSO HEAVY RAIN AND OCCASIONAL LIGHTNING. |
| Jun 9, 6:45 PM PDT | HEAVY RAIN 1.28 | 2 Wnw Eagle Lake, CA | 1.28 INCHES OF RAIN FELL BETWEEN 415 PM AND 645 PM WITH DIRT ROAD FLOODED ALONG CAR TRACKS. ALSO NICKEL SIZE HAIL FELL AROUND 5 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 0.1 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3799 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- -56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
425 WWUS85 KREV 091203 RFWREV URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 503 AM PDT SUN JUN 9 2013 ...DRY THUNDERSTORMS WITH STRONG OUTFLOW WINDS TODAY... .AN AREA OF LOW PRESSURE LIFTING NORTH SUNDAY WILL GENERATE SCATTERED THUNDERSTORMS ACROSS THE NORTHERN SIERRA. THUNDERSTORMS WILL START DRY THIS AFTERNOON AND TRANSITION TO WET STORMS TONIGHT AND MONDAY. IN ADDITION TO THE LIGHTNING RISK...OUTFLOW WINDS OF 60 MPH OR MORE ARE POSSIBLE NEAR STORMS. CAZ271-272-278-100015- /O.UPG.KREV.FW.A.0001.130609T1900Z-130610T1000Z/ /O.NEW.KREV.FW.W.0001.130609T1900Z-130610T1000Z/ WESTERN LASSEN-EASTERN PLUMAS-EASTERN SIERRA- EASTERN NEVADA COUNTIES-GREATER LAKE TAHOE AREA- EASTERN LASSEN COUNTY- 503 AM PDT SUN JUN 9 2013 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 3 AM PDT MONDAY FOR THUNDERSTORMS AND STRONG OUTFLOW WINDS FOR THE LAKE TAHOE BASIN NORTHWARD TO LASSEN COUNTY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG WARNING FOR THUNDERSTORMS AND STRONG OUTFLOW WINDS...WHICH IS IN EFFECT FROM NOON TODAY TO 3 AM PDT MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE ZONE 271 WESTERN LASSEN-EASTERN PLUMAS- EASTERN SIERRA-EASTERN NEVADA COUNTIES...FIRE ZONE 272 GREATER LAKE TAHOE AREA AND FIRE ZONE 278 EASTERN LASSEN COUNTY. * DRY THUNDERSTORMS WILL DEVELOP AROUND THE TAHOE BASIN BY MID AFTERNOON AND SPREAD NORTH INTO PLUMAS AND LASSEN COUNTIES BY LATE AFTERNOON. * OUTFLOW WINDS...VERY STRONG AND ERRATIC WIND GUSTS TO 60 MPH OR MORE ARE POSSIBLE NEAR THUNDERSTORMS. * IMPACTS...LIGHTNING MAY CREATE NEW FIRE STARTS AND COMBINE WITH STRONG OUTFLOW WINDS TO PRODUCE RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES. && $$ CAZ273-100015- /O.NEW.KREV.FW.W.0001.130609T1900Z-130610T0600Z/ MONO-EASTERN ALPINE COUNTIES- 503 AM PDT SUN JUN 9 2013 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 11 PM PDT THIS EVENING FOR THUNDERSTORMS AND STRONG OUTFLOW WINDS FOR EASTERN ALPINE AND MONO COUNTIES... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG WARNING FOR THUNDERSTORMS AND STRONG OUTFLOW WINDS...WHICH IS IN EFFECT FROM NOON TODAY TO 11 PM PDT THIS EVENING. * AFFECTED AREA...FIRE ZONE 273 MONO-EASTERN ALPINE COUNTIES. * DRY THUNDERSTORMS WILL DEVELOP BY MID AFTERNOON AND MAY PERSIST INTO TONIGHT. * OUTFLOW WINDS...VERY STRONG AND ERRATIC WIND GUSTS TO 60 MPH OR MORE ARE POSSIBLE NEAR THUNDERSTORMS. * IMPACTS...LIGHTNING MAY CREATE NEW FIRE STARTS AND COMBINE WITH STRONG OUTFLOW WINDS TO PRODUCE RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES. && $$ HTTP://WEATHER.GOV/RENO
3 follow-up statements
025 WWUS85 KREV 092109 RFWREV URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 209 PM PDT SUN JUN 9 2013 ...DRY THUNDERSTORMS WITH STRONG OUTFLOW WINDS THIS AFTERNOON AND EVENING... .AN AREA OF LOW PRESSURE LIFTING NORTH TODAY HAS GENERATED SCATTERED THUNDERSTORMS ACROSS THE NORTHERN SIERRA. THESE THUNDERSTORMS HAVE STARTED DRY THIS AFTERNOON AND WILL TRANSITION TO WET STORMS TONIGHT AND MONDAY. IN ADDITION TO THE LIGHTNING RISK...OUTFLOW WINDS OF 60 MPH OR MORE ARE POSSIBLE NEAR STORMS. CAZ271-272-278-101000- /O.CON.KREV.FW.W.0001.000000T0000Z-130610T1000Z/ WESTERN LASSEN-EASTERN PLUMAS-EASTERN SIERRA- EASTERN NEVADA COUNTIES-GREATER LAKE TAHOE AREA- EASTERN LASSEN COUNTY- 209 PM PDT SUN JUN 9 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY FOR THUNDERSTORMS AND STRONG OUTFLOW WINDS FOR THE LAKE TAHOE BASIN NORTHWARD TO LASSEN COUNTY... * AFFECTED AREA...FIRE ZONE 271 WESTERN LASSEN-EASTERN PLUMAS- EASTERN SIERRA-EASTERN NEVADA COUNTIES...FIRE ZONE 272 GREATER LAKE TAHOE AREA AND FIRE ZONE 278 EASTERN LASSEN COUNTY. * DRY THUNDERSTORMS HAVE DEVELOPED AROUND THE TAHOE BASIN THIS AFTERNOON AND WILL SPREAD NORTH INTO PLUMAS AND LASSEN COUNTIES LATER THIS AFTERNOON. * OUTFLOW WINDS...VERY STRONG AND ERRATIC WIND GUSTS TO 60 MPH OR MORE ARE POSSIBLE NEAR THUNDERSTORMS. * IMPACTS...LIGHTNING MAY CREATE NEW FIRE STARTS AND COMBINE WITH STRONG OUTFLOW WINDS TO PRODUCE RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES. && $$ CAZ273-100600- /O.CON.KREV.FW.W.0001.000000T0000Z-130610T0600Z/ MONO-EASTERN ALPINE COUNTIES- 209 PM PDT SUN JUN 9 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR THUNDERSTORMS AND STRONG OUTFLOW WINDS FOR EASTERN ALPINE AND MONO COUNTIES... * AFFECTED AREA...FIRE ZONE 273 MONO-EASTERN ALPINE COUNTIES. * DRY THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON AND WILL CONTINUE THROUGH TONIGHT. * OUTFLOW WINDS...VERY STRONG AND ERRATIC WIND GUSTS TO 60 MPH OR MORE ARE POSSIBLE NEAR THUNDERSTORMS. * IMPACTS...LIGHTNING MAY CREATE NEW FIRE STARTS AND COMBINE WITH STRONG OUTFLOW WINDS TO PRODUCE RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES. && $$ HTTP://WEATHER.GOV/RENO
152 WWUS85 KREV 100510 RFWREV URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 1010 PM PDT SUN JUN 9 2013 CAZ273-100615- /O.CAN.KREV.FW.W.0001.000000T0000Z-130610T0600Z/ MONO-EASTERN ALPINE COUNTIES- 1010 PM PDT SUN JUN 9 2013 ...RED FLAG WARNING IS CANCELLED FOR THUNDERSTORMS AND STRONG OUTFLOW WINDS FOR EASTERN ALPINE AND MONO COUNTIES... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE RED FLAG WARNING. THUNDERSTORMS HAVE ENDED THIS EVENING ALTHOUGH ADDITIONAL ISOLATED DEVELOPMENT IS POSSIBLE OVERNIGHT. THUNDERSTORMS MONDAY ARE EXPECTED TO PRODUCE MORE WETTING RAINS WHERE THEY OCCUR. THE POTENTIAL FOR SIGNIFICANT LIGHTNING STARTS HAS DIMINISHED. $$ CAZ278-100615- /O.CAN.KREV.FW.W.0001.000000T0000Z-130610T1000Z/ EASTERN LASSEN COUNTY- 1010 PM PDT SUN JUN 9 2013 ...RED FLAG WARNING IS CANCELLED FOR THUNDERSTORMS AND STRONG OUTFLOW WINDS FOR THE LAKE TAHOE BASIN NORTHWARD TO LASSEN COUNTY... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE RED FLAG WARNING. ISOLATED THUNDERSTORMS ARE STILL POSSIBLE OVERNIGHT. HOWEVER RAIN AND COOL OUTFLOW HAVE RESULTED IN AN INCREASE IN HUMIDITY AND LESS CONDUCIVE CONDITIONS FOR NEW FIRE STARTS OVERNIGHT FOR BLM LANDS OF EASTERN LASSEN COUNTY. $$ CAZ271-272-101000- /O.CON.KREV.FW.W.0001.000000T0000Z-130610T1000Z/ WESTERN LASSEN-EASTERN PLUMAS-EASTERN SIERRA- EASTERN NEVADA COUNTIES-GREATER LAKE TAHOE AREA- 1010 PM PDT SUN JUN 9 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY FOR THUNDERSTORMS AND STRONG OUTFLOW WINDS FOR THE LAKE TAHOE BASIN NORTHWARD TO LASSEN COUNTY... * AFFECTED AREA...FIRE ZONE 271 WESTERN LASSEN-EASTERN PLUMAS- EASTERN SIERRA-EASTERN NEVADA COUNTIES AND FIRE ZONE 272 GREATER LAKE TAHOE AREA. * AREAS THAT DID NOT RECEIVE RAINFALL COULD SEE NEW STARTS WITH ANY ADDITIONAL THUNDERSTORM DEVELOPMENT. * OUTFLOW WINDS...ERRATIC WIND GUSTS TO 35 MPH OR MORE ARE POSSIBLE NEAR THUNDERSTORMS. * IMPACTS...LIGHTNING MAY STILL CREATE NEW FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES. && $$ HTTP://WEATHER.GOV/RENO
695 WWUS85 KREV 100935 RFWREV URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 235 AM PDT MON JUN 10 2013 CAZ271-272-101045- /O.EXP.KREV.FW.W.0001.000000T0000Z-130610T1000Z/ WESTERN LASSEN-EASTERN PLUMAS-EASTERN SIERRA- EASTERN NEVADA COUNTIES-GREATER LAKE TAHOE AREA- 235 AM PDT MON JUN 10 2013 ...RED FLAG WARNING WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING FOR THUNDERSTORMS AND STRONG OUTFLOW WINDS FOR THE LAKE TAHOE BASIN NORTHWARD TO LASSEN COUNTY... SHOWERS AND THUNDERSTORMS WILL REDEVELOP BY LATE THIS MORNING...BUT WILL HAVE A MUCH HIGHER CHANCE OF PRODUCING WETTING RAINS WITH FEWER DRY LIGHTNING STRIKES TODAY. $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this red flag warning went out at Jun 9, 2:33 AM PDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jun 9, 2:33 AM PDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
233 AM PDT SUN JUN 9 2013
.SYNOPSIS...
ONE LAST DAY OF RECORD HIGH TEMPERATURES TODAY AHEAD OF AN AREA OF
LOW PRESSURE LIFTING THROUGH CALIFORNIA AND NEVADA THIS AFTERNOON
INTO MONDAY. THIS WILL BRING CHANCES FOR SHOWERS AND THUNDERSTORMS
TO THE REGION. STORMS TODAY MAY PRODUCE STRONG AND ERRATIC WINDS
IN EXCESS OF 50 MPH. FOR THE UPCOMING WEEK, DRY CONDITIONS ARE
EXPECTED AS TEMPERATURES DROP CLOSER TO SEASONAL AVERAGES, WITH
BREEZY AFTERNOON WINDS THROUGH WEDNESDAY.
&&
.SHORT TERM...
FAIRLY COMPLEX WEATHER PATTERN SETTING UP OVER THE NEXT COUPLE OF
DAYS AS AN AREA OF LOW PRESSURE, CURRENTLY SITTING OFF THE
SOUTHERN CALIFORNIA COAST, LIFTS NORTHEAST AND BREAKS DOWN THE
RIDGE OF HIGH PRESSURE THAT HAS BEEN BRINGING SEVERAL DAYS OF
RECORD HEAT. RECORD HIGH TEMPERATURES ARE FORECAST ONCE AGAIN
TODAY IN SEVERAL LOCATIONS, BUT THIS WILL BE THE FINAL DAY OF THE
EXTREME HEAT.
BIGGEST CONCERN OF THE FORECAST REMAINS THE LOW THAT WILL LIFT
THROUGH THE REGION TODAY INTO MONDAY BRINGING THUNDERSTORMS TO THE
SIERRA, NORTHEAST CALIFORNIA, AND NORTHWEST NEVADA. THESE STORMS
WILL INITIALLY BE DRY AND THERE IS A CONCERN FOR LIGHTNING STRIKES
TO INITIATE NEW FIRES, THEREFORE THE FIRE WEATHER WATCH WAS
UPGRADED TO A RED FLAG WARNING AND EXPANDED IN COVERAGE. STORM
BASES WILL BE 12-15,000 FEET MSL AND WITH A VERY HOT AND DRY SUB-
CLOUD LAYER STRONG TO SEVERE WINDS OF 60 MPH OR MORE ARE LIKELY.
THIS ENVIRONMENT IS PERFECT FOR OUTFLOWS TO BE CARRIED WELL AHEAD
OF THE PARENT STORM AND OUTFLOWS COULD PICK UP DUST, CAUSING
VISIBILITY RESTRICTIONS. PLEASE SEE THE FIRE WEATHER SECTION
BELOW FOR ADDITIONAL DETAILS. STORMS ARE EXPECTED TO BECOME A HYBRID
BY EARLY THIS EVENING AND WILL BE WET ON MONDAY.
MODELS HAVE CONTINUED THE TREND OF SLOWING DOWN THE PROGRESSION OF
THE LOW LIFTING NORTHEAST AND ARE STILL DIFFERING IN THE EXACT
TRACK THIS COMPACT SYSTEM WILL TAKE. WHILE DIFFERENCES ARE SMALL,
THEY WILL HAVE AN IMPACT ON THE AREAS OF BEST THUNDERSTORM
COVERAGE. HAVE MADE ADJUSTMENTS TO THE FORECAST TO DELAY THE ONSET
OF THUNDERSTORMS AND TOOK THE AVERAGE CONSENSUS ON THE TRACK OF
THE LOW, WHICH TAKES THE CORE OF THE LOW OVER THE SOUTHERN SIERRA.
HIGHEST POPS ARE FOCUSED ALONG THE BEST AREA OF DEFORMATION MAINLY
STRETCHING ACROSS THE SIERRA AND INTO PORTIONS OF NORTHWESTERN
NEVADA.
TEMPERATURES TO DROP 15 TO 20 DEGREES AREA WIDE ON MONDAY COMPARED
TO SUNDAY DUE TO THE THUNDERSTORMS AND COOLER AIRMASS IN PLACE
OVER THE REGION. RIDGE TRIES TO REBUILD TUESDAY, BUT IS HELD IN
CHECK BY A DRY TROUGH CARVING INTO THE WEST. THIS WILL BRING
BREEZY WINDS TO THE REGION EACH AFTERNOON AND NEAR NORMAL
TEMPERATURES.
.LONG TERM...WEDNESDAY THROUGH SATURDAY...
30-40 MPH GUSTS REMAIN POSSIBLE WEDNESDAY WITH TROUGH PUSHING INTO
THE PACIFIC NORTHWEST, THOUGH WITH LITTLE TO NO MOISTURE. MODELS
ARE DIGGING THE TROUGH A BIT FARTHER SOUTH FOR THURSDAY, WHICH MAY
DROP AFTERNOON HIGHS DOWN INTO THE UPPER 70S TO MID 80S FOR WESTERN
NEVADA AND MID 60S TO LOW 70S FOR THE SIERRA.
FRIDAY AND SATURDAY, MODELS DIVERGE A BIT WITH EITHER A SECOND
TROUGH MOVING INTO THE PACIFIC NORTHWEST FRIDAY OR SATURDAY WITH
THE TYPICAL SUMMER TIME AFTERNOON AND EVENING WINDS. THERE IS A
HINT OF SHOWERS AND THUNDERSTORMS DEVELOPING LATE IN THE WEEK
ACROSS LASSEN AND NORTHERN WASHOE COUNTIES. AFTERNOON HIGHS SHOULD
REMAIN NEAR NORMAL, 80S TO NEAR 90 FOR NEVADA VALLEYS AND 70S FOR
THE SIERRA. BRONG
&&
.AVIATION...
LOW OFF THE CALIFORNIA COAST WILL SLOWLY LIFT NORTH TODAY AND
TRACK ACROSS CENTRAL NEVADA FOR MONDAY.
THUNDERSTORMS WITH CLOUD BASES ABOVE 12,000 FEET SHOULD START TO
DEVELOP BY 21Z SOUTH OF TRUCKEE-CARSON CITY, THEN SPREAD NORTHWARD
INTO THE RENO AREA BY 00Z. MAIN THREAT IS POTENTIAL FOR SEVERE
OUTFLOW WINDS OVER 50 KTS. OUTFLOWS WILL KICK UP BLOWING DUST AND
COULD TRAVEL A LONG DISTANCE FROM THE THUNDERSTORMS THAT SPAWNED
THEM.
THUNDERSTORMS WILL CONTINUE SUNDAY NIGHT AND MONDAY AS LOW PRESSURE
TRACKS ACROSS NEVADA, THOUGH THE TREAT FOR STRONG OUTFLOW WINDS WILL
DECREASE. BY MONDAY STORMS COULD PRODUCE MVFR CONDITIONS AND SMALL
HAIL. BRONG
&&
.FIRE WEATHER...
* THUNDERSTORMS WITH DRY STRIKES AND STRONG/SEVERE OUTFLOWS TODAY.
* THUNDERSTORMS TURNING WETTER LATE TONIGHT AND MONDAY.
* 30-40 MPH GUSTS AND LOW HUMIDITY LIKELY TUESDAY AND WEDNESDAY.
WITH THE HIGH OVER NORTHERN NEVADA SHIFTING EAST AND LOW OFF THE
SOUTHERN CALIFORNIA COAST SLOWLY MOVING NORTHWARD, INSTABILITY WILL
INCREASE WITH HIGH BASED THUNDERSTORMS DEVELOPING OVER A HOT AND DRY
AIR MASS BELOW 12,000 FEET. THIS IS A FAVORABLE SET UP FOR STORMS
TO PRODUCE DRY STRIKES WITH OUTFLOW WINDS OF 60 MPH OR MORE. SOME
RAINFALL WILL REACH THE GROUND BUT THE DEEP DRY LAYER BELOW CLOUD
BASES WILL KEEP RAIN CORES SMALL. STORMS SHOULD FIRE BY MID
AFTERNOON FROM NORTHERN MONO, DOUGLAS, ALPINE, AND TAHOE BASIN THEN
SPREAD NORTHWARD DURING THE LATE AFTERNOON AND EARLY EVENING INTO
WASHOE, STOREY, CARSON CITY, LASSEN, AND PLUMAS COUNTIES.
THE TRANSITION TO WETTER STORMS WILL START LATER THIS EVENING AS
THE LOW PASSES OVER THE OWENS VALLEY. THE LOW WILL ALLOW STORMS TO
BE MORE EFFICIENT PRECIPITATION PRODUCERS WITH A BAND OF SHOWERS AND
STORMS DEVELOPING NORTH OF INTERSTATE 80 TONIGHT. ONE CONCERN IS
THE LARGE AMOUNT OF DRY AIR WRAPPING AROUND THE LOW TONIGHT WHICH
COULD INHIBIT NEW STORMS FROM DEVELOPING AFTER MIDNIGHT, EXCEPT
FOR AREAS FROM THE TAHOE BASIN NORTHWARD TO LASSEN COUNTY.
FOR MONDAY, STORMS SHOULD RE-DEVELOP BY LATE MORNING AS THE LOW
LIFTS INTO CENTRAL NEVADA WITH PLENTY OF INSTABILITY IN PLACE.
SURFACE COOLING WILL ALLOW RAINFALL TO REACH THE GROUND AND LIMIT
THE NUMBER OF DRY STRIKES. STRONG OUTFLOWS REMAIN POSSIBLE, BUT
SHOULD STAY BELOW 50 MPH.
TUESDAY AND WEDNESDAY, A TROUGH DEVELOPS OVER THE PACIFIC NORTHWEST
WITH A DRY AND STABLE SOUTHWEST FLOW ALOFT. THIS WILL INCREASE
SURFACE GUSTS TO 30-40 MPH WITH AFTERNOON HUMIDITY NEAR AND BELOW
15%. GUSTY WINDS GUSTY AFTERNOON AND EVENING WINDS SHOULD PERSIST
FOR THURSDAY AND FRIDAY BUT PEAK GUSTS SHOULD BE LOWER AS THE FLOW
ALOFT WEAKENS. BRONG
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...CA...FIRE WEATHER WATCH FROM NOON PDT TODAY THROUGH LATE TONIGHT
CAZ271-272-278.
&&
FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)Hazardous weather outlook, Jun 8, 4:14 PM PDT, 12 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RENO NV 414 PM PDT SAT JUN 8 2013 CAZ070>073-NVZ001>005-091200- SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO- MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- 414 PM PDT SAT JUN 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA... NORTHEAST CALIFORNIA AND WESTERN NEVADA. .DAY ONE...TONIGHT MILD AND DRY CONDITIONS ARE EXPECTED TONIGHT WITH NO WEATHER IMPACTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE CHANCE FOR THUNDERSTORMS WILL INCREASE SUNDAY AND MONDAY AS LOW PRESSURE OFF THE SOUTHERN CALIFORNIA COAST MOVES NORTHWARD. FOR SUNDAY...THE MAIN THREAT IS STRONG TO SEVERE OUTFLOW WINDS. GUSTS FROM STORMS COULD EXCEED 60 MPH...WHICH MAY CREATE AREAS OF BLOWING DUST ACROSS THE DESERTS AND DANGEROUS BOATING CONDITIONS ON AREA LAKES. HIKERS...CAMPERS AND THOSE IN THE BACK COUNTRY SHOULD BE PREPARED TO SEEK SHELTER FROM THUNDERSTORMS. FOR MONDAY...COOLER TEMPERATURES AND INCREASED MOISTURE WILL PRODUCE MORE RAINFALL FROM THUNDERSTORMS WITH OUTFLOW WINDS TO 50 MPH POSSIBLE. TUESDAY THROUGH FRIDAY...BREEZY TO WINDY CONDITIONS ARE POSSIBLE AS LOW PRESSURE DEVELOPS ALONG WEST COAST. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER AND HAM RADIO ACTIVATION IS POSSIBLE SUNDAY AFTERNOON AND EVENING. SPOTTERS SHOULD BE PREPARED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THE NWS. FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://FORECAST.WEATHER.GOV/HAZARDS/REV (ALL LOWER CASE)
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 4:03 PM PDT | Areal Flood Advisory | REV | Sierra | 117 min |
Nearby
Red Flag Warnings in California, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.